Efficient control variate methods with applications to exotic options pricing under subordinated Brownian motion models
Ling Zhang,
Yongzeng Lai,
Shuhua Zhang and
Lin Li
The North American Journal of Economics and Finance, 2019, vol. 47, issue C, 602-621
Abstract:
In this paper we apply both biased and multivariate control variate methods to some exotic option pricing problems with exponential subordinated Brownian motion models for the underlying asset prices. For both arithmetic Asian and basket options, control variates conditional on geometric means of asset prices are constructed. To reduce biases, we derive expressions of expectations in terms of expectations of subordinators for relevant random variables. Numerical results show that the constructed control variates are more efficient than the classical control variates in reducing variances when pricing Asian and basket options under the normal inverse Gaussian and variance gamma models. We believe that the great variance reduction gains are due to the high correlations between the option playoffs and the constructed control variates. The efficiencies realized by the control variates are even much more significant when they are combined with quasi-Monte Carlo methods. Details are given in Section 6.
Keywords: Option pricing; Subordinated Brownian motion; (quasi-)Monte Carlo methods; Variance reduction; Control variate methods (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1062940817303819
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:ecofin:v:47:y:2019:i:c:p:602-621
DOI: 10.1016/j.najef.2018.07.004
Access Statistics for this article
The North American Journal of Economics and Finance is currently edited by Hamid Beladi
More articles in The North American Journal of Economics and Finance from Elsevier
Bibliographic data for series maintained by Catherine Liu ().